MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; C.A.P. HD DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; C.A.P. HD DUODENOSCOPE
Model Number ED34-I10T-US
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting: (b)(4).
 
Event or Problem Description
We received a notification on 28-dec-2020 regarding a failed wet leak test involving pentax medical video duodenoscope, model ed34-i10t-us, serial number (b)(4) at (b)(6).Good faith efforts phone calls were placed on 01-feb-2021 and 04-feb-2021, as well as an email on 04-feb-2021 to gather additional event details and to identify the manufacturer, model and lot number of the broken accessory.No other information has been provided as of 04-feb-2021.The customer owned endoscope was returned for evaluation on 04-jan-2021.During evaluation of the endoscope under service order (b)(4) and the technician documented an accessory stuck in primary operation channel as well as the following inspection findings on 05-jan-2021: image shadows, failed wet leak test, suction tube resistance, failed dry leak test, bending rubber pinhole, umbilical cable bump under pve root brace, light carrying bundle distal cover glass single chipped, prism scratched.The device underwent repairs including the following components: o-rings and seals, bending rubber, operation channel, objective prism assy, lcb distal cover glass, angle wire, suction channel lg, o-ring (0.5x1.3) imp-1, o-ring (1.8x19.8), 2-4 repair in process.Pentax medical model ed34-i10t-us, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 29-dec-2017.Instructions for use (ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The endoscope is awaiting repair or approval by final qc as of 04-feb-2021.Investigation is in-process.

Brand Name
PENTAX
Common Device Name
C.A.P. HD DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key11283283
Report Number9610877-2021-00054
Device Sequence Number14312962
Product Code FDT
UDI-Device Identifier04961333240142
UDI-Public04961333240142
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED34-I10T-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1